What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 31, 12:54 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 31, 12:54 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
154 PM EDT Sun Aug 31 2025
...New UPDATE, AVIATION...
.UPDATE...
Issued at 152 PM EDT Sun Aug 31 2025
A deep trough remains over the E CONUS, while a decaying stationary
sfc boundary stretches across the northern half of the Florida
peninsula and the northern Gulf waters. 18Z MFL sounding data was
showing deep moisture over SoFlo with PWAT values above 2 inches,
with model soundings also estimating PWAts around 2.0-2.5 inches for
this afternoon, which is around the 80th percentile for the season.
Deep tropical moisture will remain blocked to the north by the
frontal boundary, supporting scattered to numerous showers and
thunderstorms this afternoon. The overall synoptic flow will
continue to be driven by a westerly component dominating the 2-10 km
atmospheric column. At the sfc, pressure gradients remain weak
enough to keep a prevailing south-southwesterly weak flow in place,
even becoming calm at times. Therefore, storm motion will be west-to-
east, and placing the best chances for deep convection over the
eastern half of SoFlo.
POPs will be in the 70-75% range, with another round of weather
expected today. Main lifting mechanism will again be sea breezes and
outflow boundary collisions, resulting in lines of heavy showers and
embedded thunderstorms. Rainfall accumulations could reach the 2-3
inches range (isolated higher amounts possible) with the heaviest
downpours, especially slow-moving cells. Therefore, main concern
will be the potential for urban flooding over some of the Atlantic
metro areas. Much of southeast Florida remains under a Marginal Risk
(level 1 of 4) for excessive rainfall each day through the rest of
the long weekend.
Expect high temps in the upper 80s to low 90s before cloud cover
increases, while lows will again dip into the low-mid 70s overnight.
&&
.SHORT TERM...
(Today through Monday)
Issued at 149 AM EDT Sun Aug 31 2025
A prolonged period of unsettled weather will continue across
South Florida as deep upper-level troughing remains established
over the Eastern Seaboard. Satellite imagery early this morning
shows the trough axis has ejected over the western Atlantic, while
a corresponding surface boundary gradually drifts southward along
the Florida peninsula. This should help enhance moisture
advection along the column today.
With this improved moisture profile and westerly flow in place,
scattered to numerous showers and thunderstorms will once again be
possible this afternoon, with activity starting to develop inland in
the early afternoon hours, then progressing east towards the East
Coast metro. Guidance suggests generally up to 1 inch across much of
South Florida could be possible, with pockets of 1-2 inches along
the East Coast metro, and up to 3 inches in isolated spots. One
potential limiting factor to keep in mind will be the potential that
the prevailing westerly flow could preclude the development of the
Atlantic sea breeze this afternoon, which would reduce the
possibility for convection to become pinned over the metro areas for
prolonged periods, and thus limit the potential for higher
rainfall accumulations. That being said, high-res models have
shown spotty run-to-run consistency over the past several days, so
confidence regarding the finer-scale details of this solution
remains low. Nevertheless, given this discussion, and recent
rainfall over the last few days, localized flooding concerns
cannot be ruled out, and WPC is keeping much of South Florida
under a Marginal Risk (level 1 of 4) for excessive rainfall today,
but widespread impacts appear unlikely at this time.
On Monday, chances for widespread rainfall have trended downward,
with scattered showers and a few thunderstorms still forecast to
develop, but concerns over flash flooding somewhat diminished.
Highs this weekend will remain in the low-mid 90s, while lows could
dip to the low-mid 70s overnight.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 149 AM EDT Sun Aug 31 2025
The period of unsettled weather looks to persist through much of the
upcoming week as the upper-level trough lingers over the Eastern
Seaboard, with several shortwave impulses moving through the flow.
Repeated rounds of rainfall through mid-week will keep at least a
marginal risk for localized flooding, especially along the East
Coast metro where westerly flow will continue to focus activity. A
weak surface low may develop and move across South FL on Tuesday,
which could bring a temporary uptick in shower and thunderstorm
coverage.
By late week, the upper trough is expected to gradually lift
northward, which should begin to shift the pattern into next
weekend. High temperatures through the extended period will
generally range from the low to mid 90s, with overnight lows in
the low-mid 70s across the interior and up to the upper 70s along
the coasts.
&&
.AVIATION...
(18Z TAFS)
Issued at 152 PM EDT Sun Aug 31 2025
Westerly 7-10 kts through around 01Z, then light and variable flow
prevails tonight. Lingering showers or thunderstorms until around
01Z may still result in brief periods of MVFR/IFR, especially over
the Atl terminals. Then VFR should prevail after 01Z.
&&
.MARINE...
Issued at 149 AM EDT Sun Aug 31 2025
Light westerly to southwesterly winds develop today across all local
waters. Seas are expected at 2 feet or less across all local waters.
Scattered to numerous showers and thunderstorms remain possible each
day, which may cause periods of locally gusty winds and rough seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 92 77 91 / 70 80 60 80
West Kendall 76 91 76 91 / 60 80 60 80
Opa-Locka 76 93 77 92 / 70 80 50 80
Homestead 76 91 76 91 / 70 80 60 80
Fort Lauderdale 76 91 77 91 / 70 80 60 80
N Ft Lauderdale 77 92 77 92 / 70 80 50 80
Pembroke Pines 76 93 77 93 / 70 80 50 80
West Palm Beach 76 91 77 91 / 70 80 50 80
Boca Raton 76 93 76 92 / 70 80 50 80
Naples 78 91 77 91 / 60 70 50 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...ATV
LONG TERM....ATV
AVIATION...17
In the hours before
Special weather statement, Aug 31, 1:15 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Miami FL
215 PM EDT Sun Aug 31 2025
FLZ066-067-070-071-311845-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
215 PM EDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 245 PM EDT...
At 215 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Rotenberger Wildlife Refuge, or 21 miles
south of Lake Harbor, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Okeelanta, Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge,
and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2619 8091 2647 8102 2666 8067 2627 8053
TIME...MOT...LOC 1815Z 247DEG 19KT 2638 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 31, 2:23 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
323 PM EDT Sun Aug 31 2025
FLZ071-073-312000-
Inland Broward County FL-Inland Miami-Dade County FL-
323 PM EDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 400 PM EDT...
At 323 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 25 miles northwest of
The Redland, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fortymile Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2575 8086 2596 8083 2596 8049 2565 8058
TIME...MOT...LOC 1923Z 278DEG 16KT 2583 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 31, 2:39 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Sun Aug 31 2025
FLZ067-068-072-168-172-312015-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
339 PM EDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 415 PM EDT...
At 339 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Pompano Beach, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors, Hillsboro
Beach, and Sea Ranch Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2611 8011 2612 8011 2612 8014 2614 8028
2638 8024 2636 8007
TIME...MOT...LOC 1939Z 275DEG 19KT 2624 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 31, 2:46 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sun Aug 31 2025
FLZ067-068-168-312030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
346 PM EDT Sun Aug 31 2025
...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 430 PM EDT...
At 345 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Wellington to
near Loxahatchee NWR to near Whisper Walk. Movement was east at 25
mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Wellington,
Lake Worth, Riviera Beach, Palm Beach, Highland Beach, Ocean Ridge,
Greenacres, Royal Palm Beach, Palm Springs, Lantana, Atlantis,
Haverhill, Cloud Lake, Mission Bay, Palm Beach International Airport,
and Port Of Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2659 8004 2658 8005 2653 8005 2655 8004
2634 8007 2637 8029 2669 8033 2679 8004
2675 8005 2677 8004 2663 8004 2670 8005
2659 8005 2662 8004
TIME...MOT...LOC 1945Z 271DEG 25KT 2667 8027 2656 8028 2640 8022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ARLocal storm report, Aug 31, 2:54 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
354 PM EDT Sun Aug 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Tstm Wnd Gst 3 NNE Lauderdale Lakes 26.20N 80.18W
08/31/2025 M43 MPH Broward FL ASOS
ASOS station KFXE Ft Lauderdale Executive
measures 43 mph wind gust.
&&
WR